Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Lithium the right medicine for bipolar disorder and anxiety?

Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

default
Posted on Wed, 7 Sep 2016 in Mental Health
Question: Hi, i have bipolar with ptsd, anxietyband possible borderline. Im currently taking lithium, lyrica, clorezapam and buspirone which as i have researched, shows that it can make mania worse. Im feeling very down, self destructive and perhaps suicidal. I feel like i cant trust my new doctor. Im under a lot of stress working in the kitchen of a prestigious hotel halfway across the country. I feel like i should go to the hospital and get actual treatment. This dr refuses to work towards getting to normal levels of lithium, isnt concerned with blood work and is ignoring the treatment set out by my previous dr
. What should i do?
doctor
Answered by Dr. Manisha Gopal 14 minutes later
Brief Answer:
please get lithium levels , or goto a hospital

Detailed Answer:
Hello and welcome to health care magic.

I have read your query carefully and I can understand your concerns. When some one is on lithium for mood stabilising , blood levels are a must regualrly. Along with lithium levels ,we need renal function tesst,tsh levels and ecg. We cannot avoid them. If the levels are beyound normal limits then its best to reduce the drug dose to prevent toxicity.

You should request your doctor to get the fresh lithium levels for you.

As your current symptoms are suggestive of depression , I think the dose of anti depressant should be raised. Lithium will help that you will not switch to mania. Without raising the dose of antidpepressant depression will not be controlled. Your personality problem also add on to depressive behaviour.

You can also practice deep breathing techniques to calm yourself.
I would suggest that you can talk to your doctor about these sugestions once more and if still you dont feel comfortable , then please meet a psychiatrist in a hospital.

I hope the reply is useful for you.
Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me....

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain...

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5...

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled